Quantization of Maxwell's equations on curved backgrounds and general local covariance

Claudio Dappiaggi, Benjamin Lang
April 07, 2011
We develop a quantization scheme for Maxwell's equations without source on an arbitrary four dimensional globally hyperbolic spacetime. The field strength tensor is the key dynamical object and it is not assumed a priori that it descends from a vector potential. It is shown that, in general, the associated field algebra can contain a non trivial centre and, on account of this, such a theory cannot be described within the framework of general local covariance unless further restrictive assumptions on the topology of the spacetime are made.
open access link Lett.Math.Phys. 101 (2012) 265-287
@article{Dappiaggi:2011zs, author = "Dappiaggi, Claudio and Lang, Benjamin", title = "{Quantization of Maxwell's equations on curved backgrounds and general local covariance}", journal = "Lett. Math. Phys.", volume = "101", year = "2012", pages = "265-287", doi = "10.1007/s11005-012-0571-8", eprint = "1104.1374", archivePrefix = "arXiv", primaryClass = "gr-qc", SLACcitation = "%%CITATION = ARXIV:1104.1374;%%" }

Keywords: 
QFT on curved spacetimes, gauge field theories